Illinois, 2025Tornadoes and Damaging Winds in Illinois, April 20, 2025
April 20, 2025 · NWS LSX · 17 events in 6 counties and zones
During the early evening of Sunday, April 20, 2025 (Easter Sunday) a line of severe thunderstorms responsible for multiple tornadoes and wind damage in Missouri crossed into Illinois. The line went on to produce 6 tornadoes spanning west-central, south-central, and southwest Illinois and no shortage of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $280,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the early evening of Sunday, April 20, 2025 (Easter Sunday) a line of severe thunderstorms responsible for multiple tornadoes and wind damage in Missouri crossed into Illinois. The line went on to produce 6 tornadoes spanning west-central, south-central, and southwest Illinois and no shortage of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 20, 5:42 PM CST, 6 minutes earlier. Its key messages:
- The threat for severe thunderstorms will continue as storms move eastward. All hazards remain possible through this evening.
- Near to above normal temperatures stretch through the upcoming week with dry conditions Monday and Tuesday. The pattern becomes active once again beginning midweek.
Area forecast discussion, Apr 20, 5:42 PM CST, 6 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
642 PM CDT Sun Apr 20 2025
.KEY MESSAGES...
- The threat for severe thunderstorms will continue as storms move
eastward. All hazards remain possible through this evening.
- Near to above normal temperatures stretch through the upcoming
week with dry conditions Monday and Tuesday. The pattern becomes
active once again beginning midweek.
&&
.SHORT TERM... (Through Tonight)
Issued at 238 PM CDT Sun Apr 20 2025
Complicated surface pattern exists currently as of 1900 UTC, with
what looks like to be the effective warm front now near
KMYJ>>KUIN. This boundary should continue to lift northward over
the next 2-3 hours, effectively putting basically the entire CWA
in the warm sector. Far northwestern counties may be the
exception, where in/around Knox county may not high enough time to
warm/destabilize given the progress of the front and the copious
clouds on visible satellite imagery in place and upstream. Low-
topped/mini supercells that rode the warm front have
weakened/dissipated over the past hour. The main concern is then
turning to points upstream. Ongoing thunderstorms in southeast
Kansas and southwest Missouri are expected to grow upscale, with
both some embedded supercells and bowing segments expected through
the afternoon hours.
Tornadoes are the main concern through early this evening,
followed by damaging winds of 70+ mph given the mostly linear
storm mode and lack of deeper instability. Cannot rule out some
marginally severe hail, but earlier supercells that moved through
parts of central Missouri only managed very small hail. Storms in
southwest Missouri are expected to reach parts of central Missouri
by about 2200 UTC, spreading east/northeast with time. By around
0100 UTC, they should reach the Mississippi River. There is still
the expectation for a weakening trend near or not too long after
storms cross the river due to weakening diurnal instability and
abating low-level convergence along the boundary. Around midnight,
the dryline should be moving out of the CWA, ending any lingering
threat for strong to severe convection.
Gosselin
&&
.LONG TERM... (Monday through Next Sunday)
Issued at 238 PM CDT Sun Apr 20 2025
(Monday - Monday Night)
A cool, dry day is in store for Monday as a weak ridge of surface
high pressure moves across the mid-Mississippi Valley. Highs in
the mid 60s to low 70s are forecast from north to south. After a
cloudy start to the day, the stratus should decrease from west to
east due to advection leaving at least some sunshine for the
afternoon areawide.
A seasonably cool night is on tap Monday night due to a mostly
clear sky and light winds. Lows in the 40s are forecast, with the
coolest locations in favored valley terrain in east central and
southeast Missouri.
(Tuesday - Next Sunday)
A warmup will begin on Tuesday as winds turn out of the south
behind the departing surface ridge. Highs in the mid 70s to near
80 degrees are forecast along with dry conditions once again.
A more active pattern remains likely for mid/late work week. Lots
of uncertainty remains however on specifics as timing individual
disturbances within the zonal flow aloft is extremely difficult
this far out. It still looks like the best chance (60-70+%) is
centered on Friday as a cold front comes down. Before then, there
is a lot of spread with where/when any rain would be favored with
the ECMWF/EPS on the drier side of guidance through
Thursday/Thursday night while the GFS/GEFS would suggest a wetter
period of time.
For next weekend, dry weather is favored at this time along with
temperatures closer to normal behind Friday's cold front.
Gosselin
&&
.AVIATION... (For the 00z TAFs through 00z Monday Evening)
Issued at 639 PM CDT Sun Apr 20 2025
Thunderstorms have cleared KCOU/KJEF, but will impact KUIN and
metro terminals over the next 1-2 hours. Heavy downpours with
brief visibilities to around 1SM and strong SW wind gusts of 40-50
mph are expected. Behind the storms, variable winds may be
observed for a few hours before becoming southwest and then west.
Low MVFR ceilings will come in from the west this evening before
exiting from west to east early Monday.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 AM CDT Monday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch until 1 AM CDT Monday for Bond IL-Calhoun IL-Clinton
IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 20, 2:10 PM CST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
310 PM CDT Sun Apr 20 2025
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-212015-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
310 PM CDT Sun Apr 20 2025
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight.
Showers and thunderstorms are expected through late this evening. The
strongest thunderstorms will be capable of large hail, damaging
winds, and tornadoes.
Locally heavy rain is possible in and around thunderstorms, posing
an isolated threat for flash flooding. A flash flood watch remains
in effect through 1 AM tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Showers and thunderstorms are possible Tuesday night through
Friday night.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any wind damage or hail to the
National Weather Service.
Gosselin
In the hours before
Local storm report, Apr 20, 5:10 PM CST, 38 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
610 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM Tstm Wnd Dmg 3 NW Mineola 38.92N 91.61W
04/20/2025 Montgomery MO 911 Call Center
Down tree on State Highway N near Graham
Cave State Park.
&&
MRBLocal storm report, Apr 20, 5:17 PM CST, 31 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
617 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tstm Wnd Gst 1 WSW Vandalia 39.30N 91.51W
04/20/2025 M63 MPH Audrain MO Mesonet
Vandalia MO Ag site.
&&
MRBLocal storm report, Apr 20, 5:37 PM CST, 11 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
637 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Tstm Wnd Dmg Clarksburg 38.67N 92.66W
04/20/2025 Moniteau MO Trained Spotter
Multiple 6-86inch diameter tree limbs down.
&&
MRBLocal storm report, Apr 20, 5:40 PM CST, 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
640 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tstm Wnd Gst Monroe City 39.65N 91.73W
04/20/2025 E60 MPH Monroe MO Public
Estimated with near-zero visibility.
&&
MRBLocal storm report, Apr 20, 5:44 PM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
644 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM Tstm Wnd Gst 4 W Hannibal 39.72N 91.47W
04/20/2025 E70 MPH Marion MO Emergency Mngr
From two sources west of Hannibal, MO.
&&
MRBLocal storm report, Apr 20, 5:45 PM CST, 3 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
645 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Tstm Wnd Dmg Clarksburg 38.67N 92.66W
04/20/2025 Moniteau MO Trained Spotter
Corrects previous tstm wnd dmg report from
Clarksburg. Multiple 6-8inch diameter tree
limbs down.
&&
MRBTornado, Adams
- When
- April 20, 5:48 PM CST to 5:52 PM CST
- Where
- Adams County, 0.89 mi NNE of North Quincy to 0.41 mi E of Payson
- Rating
- EF0
- Path length
- 4.18 mi
- Path width
- 25 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.791, -91.311
A weak tornado began near the intersection of Highways 172 and 57, and traveled roughly 4.2 miles to the northeast before dissipating. Damage to trees was most common, with some damage to bleachers as well. The tornado was rated EF-0 with a path length of 4.18 miles and a maximum path width of 25 yards.
Thunderstorm Wind, Pike
- When
- April 20, 5:50 PM CST
- Where
- Pike County, 1.38 mi N of Hull Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.740, -91.220
Thunderstorm winds downed power poles along Illinois Route 57 near Hull. This is not to be confused with Interstate 57.
Thunderstorm Wind, Adams
- When
- April 20, 5:51 PM CST
- Where
- Adams County, 1.27 mi ENE of Fall Creek
- Measured
- 64 kt (74 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.790, -91.280
Thunderstorm winds snapped and uprooted several trees near Fall Creek.
Thunderstorm Wind, Adams
- When
- April 20, 5:53 PM CST
- Where
- Adams County, 3.17 mi W of Ursa
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 40.070, -91.430
Thunderstorm winds destroyed a barn near Ursa.
Thunderstorm Wind, Adams
- When
- April 20, 6:00 PM CST
- Where
- Adams County, 0.53 mi W of Coatsburg
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.030, -91.160
Thunderstorm winds lifted off a portion of a school's old gym roof.
Tornado, Adams
- When
- April 20, 6:04 PM CST to 6:10 PM CST
- Where
- Adams County, 1.41 mi NNW of Camp Pt to 1.16 mi SE of La Prairie
- Rating
- EF0
- Path length
- 8.17 mi
- Path width
- 100 yd
- Property damage
- $120,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.050, -91.078
A weak tornado touched down along Hickman Road at 7:04 PM and destroyed an outbuilding with winds estimated as strong as 85 mph. It then moved northeast through Bailey Park and produced roof damage to another outbuilding along E 2400th Street near N 2150th Ave. The tornado continued to move northeast past Golden, IL and produced roof damage to multiple outbuildings along E 2700th Street between N 2500th Ave and N 2600th Ave before dissipating just north of N 2600th Ave at 7:10 PM. The tornado was rated EF-0 with a path length of 8.17 miles and a maximum path width of 100 yards.
Thunderstorm Wind, Adams
- When
- April 20, 6:12 PM CST
- Where
- Adams County, 3.79 mi ENE of La Prairie
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.180, -90.940
Thunderstorm winds snapped a large tree about 5 feet above its base.
Thunderstorm Wind, Jersey
- When
- April 20, 6:32 PM CST
- Where
- Jersey County, 1.07 mi E of Grafton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.970, -90.430
Thunderstorm winds knocked down trees in Grafton.
Tornado, Monroe
- When
- April 20, 7:00 PM CST to 7:07 PM CST
- Where
- Monroe County, 2.07 mi ESE of Madonnaville to 1.77 mi ESE of Waterloo
- Rating
- EF1
- Path length
- 7.33 mi
- Path width
- 100 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.253, -90.218
The tornado touched down at 8:00 PM along Koch Road, southeast of Madonnaville, and moved northeast, producing minor damage to a home and an outbuilding along Rock Road. Further to the northeast along LRC Road the tornado overturned an outbuilding and caused tree damage. More tree damage and minor outbuilding roof damage occurred along JJ road as the tornado tracked northeast between Wartburg and Burksville. The tornado moved into southern Waterloo and produced minor roof damage to one of the greenhouses at Waterloo High School before turning to the east and damaging power poles along Highway 156. The power pole damage was the worst damage and winds were estimated as high as 100 mph (EF-1). The tornado dissipated shortly thereafter at 8:07 PM.The tornado was rated EF-1 with a path length of 7.33 miles and a maximum path width of 100 yards.
Thunderstorm Wind, Monroe
- When
- April 20, 7:09 PM CST
- Where
- Monroe County, 1.77 mi ENE of Waterloo
- Measured
- 75 kt (86 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.340, -90.120
Thunderstorm winds snapped multiple trees and toppled several at their base.
Thunderstorm Wind, Monroe
- When
- April 20, 7:11 PM CST
- Where
- Monroe County, 1.29 mi WNW of Hecker
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.310, -90.020
Thunderstorm winds downed power poles west of Hecker.
Thunderstorm Wind, Monroe
- When
- April 20, 7:12 PM CST
- Where
- Monroe County, 0.54 mi W of Waterloo
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.330, -90.160
Broadcast media reported estimated 65 mph thunderstorm wind gusts in Waterloo. They also reported visibility near zero statute miles coinciding with the wind gust.
Thunderstorm Wind, St. Clair
- When
- April 20, 7:13 PM CST
- Where
- St. Clair County, 1.28 mi WNW of Floraville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.390, -90.070
Thunderstorm winds downed a tree over Vogel School Road just north of Floraville.
Tornado, Monroe
- When
- April 20, 7:13 PM CST to 7:14 PM CST
- Where
- Monroe County, 3.41 mi SE of Columbia to 3.46 mi SE of Columbia
- Rating
- EF1
- Path length
- 0.35 mi
- Path width
- 100 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.417, -90.154
A brief and weak tornado touched down along EE Road just south of Gilmore Lake and quickly moved northeast before dissipating at the intersection of EE Road and Gilmore Lake Road at 8:13 PM. When the tornado touched down it overturned an outbuilding, and was rated at 99 mph (EF-1) at this point. Tree damage was also recorded. The tornado dissipated shortly thereafter at 8:07 PM.The tornado was rated EF-1 with a path length of 0.35 miles and a maximum path width of 100 yards.
Tornado, St. Clair
- When
- April 20, 7:14 PM CST to 7:15 PM CST
- Where
- St. Clair County, 2.51 mi N of Floraville to 2.52 mi SE of Millstadt
- Rating
- EF0
- Path length
- 0.75 mi
- Path width
- 100 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.416, -90.054
A brief and weak tornado touched down on Schwab Road, southwest of Millstadt at 8:14 PM. It destroyed an outbuilding and produced tree damage along Schwab Road with winds estimated as high as 85 mph. The tornado dissipated shortly thereafter at 8:15 PM. The tornado was rated EF-0 with a path length of 0.75 miles and a maximum path width of 100 yards.
Thunderstorm Wind, St. Clair
- When
- April 20, 7:22 PM CST
- Where
- St. Clair County, 1.38 mi S of Belleville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.500, -89.980
Thunderstorm winds downed trees crossing Illinois Route 15.
Tornado, Randolph
- When
- April 20, 7:25 PM CST to 7:26 PM CST
- Where
- Randolph County, 2.26 mi NE of Preston to 3.36 mi SW of Houston
- Rating
- EF1
- Path length
- 1.32 mi
- Path width
- 75 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.126, -89.844
The tornado touched down on Baldwin Road at 8:25 PM, producing tree damage with winds estimated around 70 mph. The tornado then moved northeast and uprooted and snapped trees along Ridge Road. The snapped trees were the worst damage, with winds estimated as high as 93 mph. Moving northeastward, the tornado removed the roof of a grain silo along Pearidge Road before lifting at 8:26 PM just east of Pearidge Road. The tornado was rated EF-1 with a path length of 1.32 miles and a maximum path width of 75 yards.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, April 20 to 21, 2025$4.8 million · EF1 · 92 events
- Tornadoes and Damaging Winds in Missouri, April 20, 20251 injured · $257,000 · EF2 · 23 events
- Rip Current in Florida, April 20, 20251 death · 1 event
- Tornado and Flash Flood in Kansas, April 20, 2025$725,000 · EF1 · 5 events
- Tornado and Damaging Winds in Arkansas, April 20, 2025$757,000 · EF1 · 3 events
- Tornadoes and Damaging Winds in Illinois, April 20, 2025$43,000 · EF1 · 23 events
- Tornadoes and Damaging Winds in Illinois, April 20, 2025EF1 · 11 events
- Tornadoes and Damaging Winds in Arkansas, April 20, 2025EF1 · 9 events
- Flash Flooding and Damaging Winds in Iowa, April 20 to 21, 202578 kt wind · 11 events
- High Wind in Maine, April 20, 202552 kt wind · 6 events
- Dense Fog in Colorado, April 20, 20252 events
- Damaging Winds in Montana, April 20 to 21, 202550 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1242846, 1242619, 1242620, 1242622, 1242624, 1242849, 1242627, 1242628, 1242855, 1242631, 1242650, 1242652, 1242630, 1242858, 1242859, 1242654, 1242863.